Alert archive / Illinois / River Flood Warnings in 2016

River Flood Warning 22, NWS Lincoln, IL

August 30, 2016Fulton County, Knox County, Illinois

NWS Lincoln, IL issued this river flood warning at Aug 30, 2016, 11:11 PM CDT for Fulton County, Knox County, Illinois. It took effect at Aug 31, 2016, 1:00 PM CDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Aug 30, 2016, 11:11 PM CDT (04:11 UTC)
In effect from
Aug 31, 2016, 1:00 PM CDT
Expired
Sep 1, 2016, 3:00 PM CDT
In force
26 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Fulton County, IL, Knox County, IL

The radar

The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 13.38 ft at Aug 31, 2016, 10:00 PM CDT.

actionminormoderate510152008/3109/0109/02
Action stage
13 ft
Minor stage
15 ft
Moderate stage
21 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

731 
WGUS43 KILX 310411
FLWILX


FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1111 PM CDT TUE AUG 30 2016

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC057-095-311811-
/O.NEW.KILX.FL.W.0022.160831T1800Z-160901T2000Z/
/LNMI2.1.ER.160831T1800Z.160901T0000Z.160901T1400Z.NO/
1111 PM CDT TUE AUG 30 2016

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Spoon River at London Mills.
* From Wednesday afternoon until Thursday afternoon.
* At 1045 PM Tuesday the stage was 9.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and 
  continue to rise to near 15.5 feet by tomorrow evening.The river 
  will fall below flood stage by Thursday morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land 
  near the river.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Spoon River
 London Mills      15   9.5 Tue 11 PM   14.2   15.1   12.8


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$
1 follow-up statement
459 
WGUS83 KILX 311423
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
923 AM CDT WED AUG 31 2016

...The Flood Warning is cancelled for the following river in 
Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

This will be the last statement for this
flooding event.

ILC057-095-311453-
/O.CAN.KILX.FL.W.0022.000000T0000Z-160901T2000Z/
/LNMI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
923 AM CDT WED AUG 31 2016

The Flood Warning is cancelled for
  The Spoon River at London Mills.
* At  845 AM Wednesday the stage was 12.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 13.6 feet 
  early tomorrow morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Spoon River
 London Mills      15  12.8 Wed 9 AM    13.4   11.3    8.3


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Aug 30, 8:49 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 30, 8:49 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
849 PM CDT TUE AUG 30 2016

.UPDATE...
Issued at 846 PM CDT Tue Aug 30 2016

Juicy airmass remains over central and southeast Illinois this
evening, but convection has largely faded with the loss of diurnal
heating. Do not expect significant redevelopment overnight, but an
isolated shower/storm is still possible. Have updated PoPs to
reduce them for the rest of the night. All other parameters have
been tweaked for the latest trends.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 256 PM CDT Tue Aug 30 2016

Weak cold front is slowly approaching Central Illinois, with
slightly cooler and drier air behind it.  However, the boundary will
continue its slow approach, not expecting the drier air until
tomorrow evening. Instead, the warm and muggy airmass that is in
place today will remain through the overnight, bringing the chances
for periodic showers and patchy fog.  Models are having a hard time
dealing with the current convection, and is overly done.  Reduction
in the overnight pops as a result overall...keeping the mention more
scattered than not.  Much of the lift provided for any overnight
showers will be in the form of mesoscale outflows or small waves
within the SWrly plume of moisture streaming into the Plains and the
Midwest along and ahead of the boundary.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 256 PM CDT Tue Aug 30 2016

Models agree on a substantial cold front pushing southward
through the area Wednesday, reaching at least I-70 by Thursday
evening. Keeping a slight chance of thunderstorms to the south of I-
70 as a result of frontal timing, but conditions should be all dry
across the forecast area by 9 p.m. with dewpoints falling into the
50s overnight, down from the humid 70s prior to the frontal passage.

Thursday through the weekend...dry conditions can be expected as the
cool and dry air mass slowly moderates through the period and strong
high pressure to around 1026 mb develops over the Great Lakes
Region. Expect highs in the upper 70s Thursday and Friday gradually
rising to the mid 80s by Monday and Tuesday. Dewpoints should be in
the 50s to lower 60s through Saturday, increasing to around 70 by
Monday.

As troughing slowly works its way eastward into the central U.S.
and a cold frontal zone with several disturbances tracking along it
develops in the Plains...chances for precipitation look to start
again northwest of the Illinois River on Labor Day Monday...spreading
throughout central IL by Tuesday.

A tropical depression with 35 mph winds 300 miles west of Key West
FL is projected to slowly turn northeastward toward Florida over the
next day...strengthening to a tropical storm. This tropical system
should keep its rainfall well southeast of IL. But if traveling to
Florida or the southeast Atlantic coastal region, monitor later
forecasts and statements from the National Hurricane Center (NHC)
www.nhc.noaa.gov.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 651 PM CDT Tue Aug 30 2016

Generally VFR conditions expected across the central Illinois
terminals. Spotty storms are possible the next few hours, but
expected coverage is too low to carry at this time. Then, patchy
MVFR fog is possible later tonight into early Wednesday morning.
An additional storm or two can't be ruled out during peak heating
Wednesday, but expected coverage is once again too low to carry at
this time.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

UPDATE...Bak
SHORT TERM...HJS
LONG TERM...Onton
AVIATION...Bak
Hazardous weather outlook, Aug 30, 3:24 PM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
324 PM CDT TUE AUG 30 2016

ILZ027>031-036>038-040>057-061>063-066>068-071>073-311100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
324 PM CDT TUE AUG 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH
CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AND SLOWLY MOVE ACROSS THE
AREA THROUGH THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED. HOWEVER...DUE TO THE VERY MOIST AIRMASS IN PLACE AND THE
SLOW MOVEMENT OF THE STORMS, LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL CONTINUE WEDNESDAY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...HOWEVER LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

In the hours before

Local storm report, Aug 30, 8:59 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
859 PM CDT TUE AUG 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       PEORIA                  40.74N 89.61W
08/30/2016  M1.46 INCH       PEORIA             IL   MESONET

&&

JRP
Local storm report, Aug 30, 9:45 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
945 PM CDT TUE AUG 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       EUREKA                  40.72N 89.28W
08/30/2016  M2.09 INCH       WOODFORD           IL   PUBLIC

&&

JRP

Nearby

River Flood Warnings in Illinois, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.